RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2016, Volume 17, Issue 3, Pages 38–52 (Mi cheb496)  

From Diophantine approximations to Diophantine equations

A. D. Bruno

Keldysh Institute of Applied Mathematics of Russian Academy of Sciences, Moscow

Abstract: Let in the real $n$-dimensional space $\mathbb{R}^n=\{X\}$ be given $m$ real homogeneous forms $f_i(X)$, $i=1,\dotsc,m$, $2\leqslant m\leqslant n$. The convex hull of the set of points $G(X)=(|f_1(X)|,\dotsc,|f_m(X)|)$ for integer $X\in\mathbb Z^n$ in many cases is a convex polyhedral set. Its boundary for $||X||<\mathrm{const}$ can be computed by means of the standard program. The points $X\in\mathbb Z^n$ are called boundary points if $G(X)$ lay on the boundary. They correspond to the best Diophantine approximations $X$ for the given forms. That gives the global generalization of the continued fraction. For $n=3$ Euler, Jacobi, Dirichlet, Hermite, Poincaré, Hurwitz, Klein, Minkowski, Brun, Arnold and a lot of others tried to generalize the continued fraction, but without a succes.
Let $p(\xi)$ be an integer real irreducible in $\mathbb Q$ polynomial of the order $n$ and $\lambda$ be its root. The set of fundamental units of the ring $\mathbb Z[\lambda]$ can be computed using boundary points of some set of linear and quadratic forms, constructed by means of the roots of the polynomial $p(\xi)$. Similary one can compute a set of fundamental units of other rings of the field $\mathbb Q(\lambda)$. Up today such sets of fundamental units were computed only for $n=2$ (using usual continued fractions) and $n=3$ (using the Voronoi algorithms).
Our approach generalizes the continued fraction, gives the best rational simultaneous approximations, fundamental units of algebraic rings of the field $\mathbb Q(\lambda)$ and all solutions of a certain class of Diophantine equations for any $n$.
Bibliography: 16 titles.

Keywords: generalization of continued fraction, Diophantine approximations, set of fundamental units, fundamental domain, Diophantine equation.

Full text: PDF file (780 kB)
References: PDF file   HTML file
UDC: 517.36
Received: 05.05.2016
Accepted:12.09.2016

Citation: A. D. Bruno, “From Diophantine approximations to Diophantine equations”, Chebyshevskii Sb., 17:3 (2016), 38–52

Citation in format AMSBIB
\Bibitem{Bru16}
\by A.~D.~Bruno
\paper From Diophantine approximations to Diophantine equations
\jour Chebyshevskii Sb.
\yr 2016
\vol 17
\issue 3
\pages 38--52
\mathnet{http://mi.mathnet.ru/cheb496}
\elib{http://elibrary.ru/item.asp?id=27452081}


Linking options:
  • http://mi.mathnet.ru/eng/cheb496
  • http://mi.mathnet.ru/eng/cheb/v17/i3/p38

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:152
    Full text:59
    References:27

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020